Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 16, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 26, 2014, 10:07 PM CDT for 4 counties in North Dakota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 10:07 PM CDT (03:07 UTC)
- Expired
- Apr 27, 2014, 2:46 AM CDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Burleigh County, ND, Grant County, ND, Mercer County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 47 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 632 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
914 WWUS73 KBIS 270307 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1007 PM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT FOR MOST OF CENTRAL AND EASTERN NORTH DAKOTA THROUGH SUNDAY... .VERY GUSTY EAST WINDS UP TO 45 MPH WILL CONTINUE ACROSS MOST OF CENTRAL AND EASTERN NORTH DAKOTA THROUGH SUNDAY AS A VERY WET AND VERY WINDY STORM MOVES INTO THE NORTHERN PLAINS. THE WIND ADVISORY IS FOR THE AREA ALONG...AND EAST OF A LINE...FROM BOTTINEAU AND WASHBURN...THROUGH HAZEN AND BISMARCK...TO ELGIN AND FORT YATES. NDZ019-020-034-035-042-045-271115- /O.EXP.KBIS.WI.Y.0014.000000T0000Z-140427T0300Z/ /O.NEW.KBIS.WI.Y.0016.140427T0307Z-140428T0000Z/ MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... BISMARCK...ELGIN...FORT YATES 1007 PM CDT SAT APR 26 2014 /907 PM MDT SAT APR 26 2014/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY. * TIMING...THROUGH SUNDAY. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ017-018-031>033-040-041-043-044-270415- /O.EXP.KBIS.WI.Y.0014.000000T0000Z-140427T0300Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 1007 PM CDT SAT APR 26 2014 /907 PM MDT SAT APR 26 2014/ ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA. $$ NDZ012-021-022-271115- /O.EXA.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/ MCHENRY-MCLEAN-SHERIDAN- INCLUDING THE CITIES OF...TOWNER...GARRISON...MCCLUSKY 1007 PM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SUNDAY. * TIMING...THROUGH SUNDAY. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-271115- /O.EXA.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/ BOTTINEAU- INCLUDING THE CITY OF...BOTTINEAU 1007 PM CDT SAT APR 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SUNDAY. * TIMING...THROUGH SUNDAY. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ005-271115- /O.EXT.KBIS.WI.Y.0015.140427T0307Z-140428T0000Z/ ROLETTE- INCLUDING THE CITY OF...ROLLA 1007 PM CDT SAT APR 26 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY... * TIMING...THROUGH SUNDAY. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ013-023-025-036-037-046>048-050-051-271115- /O.CON.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/ PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...RUGBY...HARVEY...CARRINGTON...STEELE... JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1007 PM CDT SAT APR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * TIMING...THROUGH SUNDAY. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JP MARTIN
2 follow-up statements
500 WWUS73 KBIS 270559 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1259 AM CDT SUN APR 27 2014 ...WIND ADVISORY IN EFFECT FOR MOST OF CENTRAL AND EASTERN NORTH DAKOTA THROUGH SUNDAY... .VERY GUSTY EAST WINDS UP TO 45 MPH WILL CONTINUE ACROSS MOST OF CENTRAL AND EASTERN NORTH DAKOTA THROUGH SUNDAY AS A VERY WET AND VERY WINDY STORM MOVES INTO THE NORTHERN PLAINS. THE WIND ADVISORY IS FOR THE AREA ALONG...AND EAST OF A LINE... FROM BOTTINEAU AND WASHBURN...THROUGH HAZEN AND BISMARCK...TO ELGIN AND FORT YATES. NDZ019-020-034-035-042-045-271400- /O.CON.KBIS.WI.Y.0016.000000T0000Z-140428T0000Z/ MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... BISMARCK...ELGIN...FORT YATES 1259 AM CDT SUN APR 27 2014 /1159 PM MDT SAT APR 26 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH SUNDAY. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ012-013-021>023-025-036-037-046>048-050-051-271400- /O.CON.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/ MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...TOWNER...RUGBY...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...STEELE...JAMESTOWN...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1259 AM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH SUNDAY. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ004-271400- /O.CON.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/ BOTTINEAU- INCLUDING THE CITY OF...BOTTINEAU 1259 AM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH SUNDAY. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ005-271400- /O.CON.KBIS.WI.Y.0015.000000T0000Z-140428T0000Z/ ROLETTE- INCLUDING THE CITY OF...ROLLA 1259 AM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH SUNDAY. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
660 WWUS73 KBIS 270746 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 246 AM CDT SUN APR 27 2014 ...WIND ADVISORY ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY TODAY... .STRONG EASTERLY WINDS WITH GUSTS TO 45 MPH ARE EXPECTED FROM THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY AND FAR SOUTH CENTRAL NORTH DAKOTA TODAY. THIS INCLUDES...BELCOURT...RUGBY...HARVEY ...CARRINGTON...STEELE...JAMESTOWN...WISHEK AND OAKES. USE CAUTION IF TRAVELING IN HIGH PROFILE VEHICLES OR IF WORKING OUTDOORS ON ELEVATED STRUCTURES. NDZ019-020-034-035-042-045-270900- /O.CAN.KBIS.WI.Y.0016.000000T0000Z-140428T0000Z/ MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... BISMARCK...ELGIN...FORT YATES 246 AM CDT SUN APR 27 2014 /146 AM MDT SUN APR 27 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. EASTERLY WIND GUSTS OF 35 MPH OR LESS ARE NOW EXPECTED TODAY...AND THE WIND ADVISORY IS CANCELLED. $$ NDZ004-012-021-022-046-270900- /O.CAN.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/ BOTTINEAU-MCHENRY-MCLEAN-SHERIDAN-EMMONS- INCLUDING THE CITIES OF...BOTTINEAU...TOWNER...GARRISON... MCCLUSKY...LINTON 246 AM CDT SUN APR 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. EASTERLY WIND GUSTS OF 35 MPH OR LESS ARE NOW EXPECTED TODAY...AND THE WIND ADVISORY IS CANCELLED. $$ NDZ013-023-025-036-037-047-048-050-051-271600- /O.CON.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/ PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...RUGBY...HARVEY...CARRINGTON...STEELE... JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 246 AM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH TODAY. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ005-271600- /O.CON.KBIS.WI.Y.0015.000000T0000Z-140428T0000Z/ ROLETTE- INCLUDING THE CITY OF...ROLLA 246 AM CDT SUN APR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH TODAY. * WINDS...GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 26, 7:00 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 26, 7:00 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 700 PM CDT SAT APR 26 2014 .UPDATE... ISSUED AT 645 PM CDT SAT APR 26 2014 WILL NEED TO ADD EVENING POPS TO THE ZONES EAST OF A LINE FROM BISMARCK TO MINOT. ELEVATED CONVECTION WAS INITIATING IN NORTHEAST SOUTH DAKOTA ALONG AN AXIS OF MOST UNSTABLE CAPE AS DEPICTED ON THE MESOSCALE ANALYSIS. NWS ABERDEEN HAS HAD REPORTS OF PEA SIZE HAIL WITH THE STRONGER STORMS EAST OF ABERDEEN SOUTH DAKOTA. WIND SPEEDS WARRANT KEEPING THE WIND ADVISORIES IN PLACE. NO OTHER CHANGES THIS UPDATE CYCLE. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 343 PM CDT SAT APR 26 2014 THE HIGHLIGHTS OF THE SHORT TERM INCLUDE STRONG WINDS AND PRECIPITATION POTENTIAL. CURRENTLY...THE NARROW BAND OF SHOWERS HAS LIFTED INTO THE FAR NORTH CENTRAL COUNTIES NORTH OF MINOT TO THE DEVILS LAKE BASIN AND WAS MOVING INTO THE TURTLE MOUNTAIN AREA. THIS BAND OF SHOWERS SHOULD BE NORTH OF THE CANADIAN BORDER BY THE EVENING. A LARGE UPPER LEVEL TROUGH EXTENDED ALONG THE NORTH AMERICAN ROCKIES...WITH A SURFACE LOW OVER EASTERN COLORADO AND ONE OVER FAR SOUTHEASTERN MONTANA. STRONG EAST-SOUTHEAST WINDS HAD BEEN INCREASING ACROSS NORTH DAKOTA...AND HAD ISSUED A WIND ADVISORY FOR THE AFTERNOON AND EVENING HOURS FOR COUNTIES MAINLY SOUTH AND WEST OF THE MISSOURI RIVER...BUT ALSO INCLUDING A FEW COUNTIES IN THE FAR SOUTH CENTRAL. FOR WINDS TONIGHT...THE LATEST MODELS AND MODEL GUIDANCE INDICATE A MORE INTENSE SURFACE LOW AND SUPPORTING SURFACE TO MID-LEVEL WINDS THAT SHOULD RESULT IN STRONGER WINDS THAN EARLIER FORECAST. WILL EXPAND THE WIND ADVISORY EASTWARD FOR TONIGHT TO INCLUDE THE JAMES RIVER BASIN BEGINNING AFTER 10 PM CDT...AND THE WIND ADVISORY ON SUNDAY WILL INCLUDE EMMONS COUNTY TO PIERCE AND ROLETTE COUNTY AND EASTWARD. IN SUMMARY FOR WINDS...STRONGEST WINDS IN THE SOUTHWEST TODAY/THIS EVENING TRANSITIONING TO THE SOUTH CENTRAL OVERNIGHT AND INTO THE EASTERN HALF OF THE STATE DAYTIME ON SUNDAY. THE STRONG SURFACE LOWS MERGE/DEVELOP INTO ONE LARGE SURFACE SYSTEM BY DAYBREAK SUNDAY...CENTERED AROUND EASTERN COLORADO/WESTERN KANSAS/WESTERN NEBRASKA. LITTLE MOVEMENT EASTWARD DURING THE DAY ON SUNDAY...WITH THE LOW CENTERED OVER CENTRAL/EASTERN NEBRASKA BY SUNDAY EVENING. EXPECTING SHOWERS AND POSSIBLE THUNDERSTORMS POSSIBLE OVER SOUTHWESTERN NORTH DAKOTA EARLY IN THE EVENING...BUT BY LATE EVENING/MIDNIGHT THE BEST CHANCES ARE STILL IN THE SOUTHWEST. LATER TONIGHT/TOWARDS DAYBREAK THE INSTABILITY ALOFT...ISENTROPIC LIFT NORTH OF THE INTENSE SURFACE LOW...AND PLENTY OF LOW LEVEL MOISTURE ARRIVE IN NORTH DAKOTA - ALL INGREDIENTS COME TOGETHER FOR WIDESPREAD OUTBREAK OF RAIN SHOWERS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA...WHICH CONTINUES THROUGH SUNDAY AND INTO THE LONG TERM PORTION OF THE FORECAST. THERE WILL ALSO BE A CHANCE THAT THUNDERSTORMS COULD BE EMBEDDED IN THE SHOWERS MAINLY ACROSS THE SOUTH HALF OF NORTH DAKOTA TONIGHT AND SUNDAY. 1 TO 2 INCHES OF LIQUID PRECIPITATION ARE FORECAST FOR A LARGE PORTION OF WESTERN AND CENTRAL NORTH DAKOTA BEGINNING TONIGHT AND CONTINUING THROUGH DAYBREAK TUESDAY MORNING. AT THIS TIME IT APPEARS THAT THE SOUTHWEST PORTION OF THE STATE IS POISED TO RECEIVE THE HIGHEST AMOUNTS...WITH 2 TO 3 INCHES POSSIBLE IN THE FAR SOUTHWEST. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 335 PM CDT SAT APR 26 2014 NOT QUITE DONE WITH WINTER WEATHER YET. A CLOSED UPPER LOW WILL EJECT FROM THE CENTRAL PLAINS INTO THE UPPER MIDWEST AND GREAT LAKES BY THURSDAY EVENING...AND THIS WILL BE THE DOMINATE HEADLINE IN THE EXTENDED WITH A RAIN EVENT...THEN SOME SNOW MONDAY NIGHT AND TUESDAY. ONGOING WET/COOL PATTERN SUNDAY NIGHT WILL CONTINUE INTO TUESDAY BEFORE PRECIPITATION WANES FROM NORTHEAST TO SOUTHWEST DURING THE AFTERNOON. HOWEVER THERE MAY BE ADDITIONAL LIGHT BANDS OF PRECIPITATION FOR WEDNESDAY/WEDNESDAY NIGHT ACROSS CENTRAL NORTH DAKOTA AS ANOTHER LOBE OF ENERGY ROTATES AROUND THE UPPER LOW AND INTO THE NORTHERN HIGH PLAINS. H85 TEMPS ON BOTH THE GFS AND ECMWF...(-2C TO -4C) ALONG WITH THE GFS SOUNDINGS...INDICATE ANY PRECIPITATION FALLING MONDAY NIGHT INTO TUESDAY MORNING WILL BE IN THE FORM OF SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA. PRIOR TO THIS...SUNDAY NIGHT INTO MONDAY MORNING....THE THREAT OF A SNOW/RAIN MIX IS MOST PREVALENT ACROSS NORTH CENTRAL AND NORTHWEST NORTH DAKOTA IN CONCERT WITH SUBZERO 850MB TEMPS AND SUFFICIENT AMOUNTS OF PRECIPITATION FORECAST. MAIN UPDATE TO THE ALLBLEND WAS TO SIGNIFICANTLY LOWER HIGHS TUESDAY. WITH CLOUDS AND MOSTLY SNOW OCCURRING FOR MOST OF THE MORNING INTO THE EARLY AFTERNOON...ALONG WITH A NORTHERLY FLOW ADVECTING IN H85 TEMPS BELOW ZERO (-2C TO -4C)...JUST CANNOT FOLLOW THE ALLBLEND FORECAST OF HIGHS WELL INTO THE 40S AND LOWER 50S. HAVE CUT THESE BY ROUGHLY 10 DEGREES...THINKING THAT MOST AREAS WILL REMAIN IN MID TO UPPER 30S FOR MOST OF THE DAY...THEN POSSIBLY RISING TO AROUND 40 AS THE PRECIPITATION TAPERS OFF FROM NORTHEAST TO SOUTHWEST. DRIER AIR IN THE TURTLE MOUNTAINS WILL BEGIN NOSING INTO CENTRAL NORTH DAKOTA IN THE AFTERNOON WITH PERHAPS A FEW BREAKS IN THE CLOUD COVER. HOWEVER CLOUDS AND PRECIPITATION ARE FORECAST TO CONTINUE IN THE SOUTHWEST THROUGH TUESDAY AFTERNOON. ANOTHER HIGHLIGHT...WET SNOWFALL ACCUMULATION POTENTIAL MONDAY NIGHT THROUGH TUESDAY MORNING WILL NEED TO BE MONITORED. LATEST ECMWF HAS H85 TEMPS OF -4C WITH WIDESPREAD PRECIPITATION CONTINUING FROM 06Z THROUGH 18Z TUESDAY. WITH ACTUAL AIR TEMPS IN THE MID 30S AND WET BULB TEMPS ABOVE 32F...SNOWFALL RATES WOULD HAVE TO BECOME FAIRLY HEAVY TO ACCUMULATE SIGNIFICANTLY ON ROADS...A BIT EASIER ON GRASSY AREAS WITH A COUPLE INCHES POSSIBLE. THE WINTER WEATHER DESK ON DAY 3 WHICH INCLUDES THE MONDAY NIGHT INTO TUESDAY TIME FRAME HAS POCKETS OF 1 TO 2 INCHES AND SOME 2 TO 4 INCH SNOWFALL AMOUNTS OVER THE NORTHWEST AND NORTH CENTRAL. THIS SEEMS PLAUSIBLE GIVEN THE DEEP COLD AIR ALOFT AND SHALLOW ABOVE FREEZING LAYER NEAR THE GROUND. OUR LATEST GRIDS HAVE 1 TO 1.5 INCHES OF SNOWFALL IN THE NORTHWEST AND NORTH CENTRAL AND WILL USE THIS AS A STARTING POINT. THIS WILL LIKELY BE ADJUSTED IN THE FUTURE AS THE AMOUNT/AREAL COVERAGE OF PRECIPITATION COINCIDING WITH SUBZERO 850 TEMPS BECOMES CLEARER. TREND IS FOR A BREAK IN THE PRECIPITATION TUESDAY NIGHT FOLLOWED BY ANOTHER ROUND OF LIGHT RAIN/SNOW WEDNESDAY CENTRAL INCLUDING THE JAMES RIVER VALLEY. BRISK NORTHERLY WINDS OF 20 TO 30 MPH CAN ALSO BE EXPECTED WITH HIGHS IN THE 40S AS A 850MB COLD POCKET OF -2C REMAINS OVERHEAD. THE GFS MAINTAINS SOME CHANCES OF PRECIPITATION CONTINUING INTO THURSDAY FOR CENTRAL NORTH DAKOTA WITH ANOTHER BRISK AND CHILLY DAY. FOR FRIDAY AND SATURDAY...STILL SOME UNCERTAINTY ON THE UPPER AIR PATTERN WITH THE ECMWF ADVERTISING A MORE AGGRESSIVE COOLING TREND WITH ANOTHER SYSTEM SLATED FOR SATURDAY. THE 12Z GFS IS BEGINNING TO SHOW SOME SIGNATURE OF THIS. APPEARS SPRINGTIME TEMPERATURES WILL REMAIN ON THE BACK BURNER FOR AT LEAST THE NEXT SEVEN DAYS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 645 PM CDT SAT APR 26 2014 STRONG EAST WINDS WITH GUSTS UP TO 35 KNOTS WILL CONTINUE AT TAF SITE THROUGH THE TAF VALID PERIOD. RAIN WILL INCREASE IN COVERAGE FROM SOUTH TO NORTH TONIGHT AND BECOME WIDESPREAD BY DAYBREAK SUNDAY. EXPECT MVFR CIGS/VSBYS TO DEVELOP AFTER 06Z SUNDAY TO BECOME WIDESPREAD WITH AREAS OF IFR CIGS/VSBYS IN HEAVIER RAIN AND FOG. THIS AS LOW PRESSURE MOVES VERY SLOWLY OUT OF THE NORTHERN ROCKIES AND INTO THE NORTHERN PLAINS. && .HYDROLOGY... ISSUED AT 645 PM CDT SAT APR 26 2014 WIDESPREAD BETWEEN ONE AND TWO INCHES OF RAIN IS FORECAST ACROSS THE AREA WITH UP TO THREE INCHES IN SOUTHWEST NORTH DAKOTA. THIS COULD HAVE SIGNIFICANT IMPACTS IN BASIN HYDROLOGIC RESPONSE. LIMITING FACTORS IN RIVER RESPONSE WILL BE THAT THE FROST IS OUT OF THE GROUND...AND IT HAS BEEN DRY. SOILS WILL BE ABLE TO ABSORB A LOT OF THE RAIN...BUT NOT ALL OF IT. THAT SAID...STREAM AND RIVER RISES...POSSIBLY ABOVE MINOR FLOOD STAGE...ARE POSSIBLE. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ017>020-031>035-040>045. WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT SUNDAY FOR NDZ013-023-025-036-037-048-051. WIND ADVISORY FROM 7 AM TO 7 PM CDT SUNDAY FOR NDZ005. WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR NDZ046-047-050. && UPDATE...JPM SHORT TERM...JV LONG TERM...KS AVIATION...JPM HYDROLOGY...AYD/KS/JPM
Hazardous weather outlook, Apr 26, 4:11 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 411 PM CDT SAT APR 26 2014 NDZ011-012-272115- WARD-MCHENRY- 411 PM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR TOWNER AND FOXHOLM. SEE WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. PERIODS OF HEAVY RAINFALL MAY PRODUCE LOCALIZED RUNOFF PROBLEMS SUNDAY INTO MONDAY. RAIN IS FORECAST TO MIX WITH AND CHANGE TO SNOW MONDAY NIGHT INTO TUESDAY WITH MINOR ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582 OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ017>020-031>035-040>044-272115- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- 411 PM CDT SAT APR 26 2014 /311 PM MDT SAT APR 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN EFFECT THROUGH SATURDAY EVENING. EXPECT WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. PERIODS OF HEAVY RAINFALL MAY PRODUCE LOCALIZED RUNOFF PROBLEMS SUNDAY INTO MONDAY. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO HIGHLIGHT THE POTENTIAL FOR EXCESSIVE RAIN OVER THE SOUTHWEST. SEE WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION. RAIN IS FORECAST TO MIX WITH OR CHANGE TO LIGHT SNOW MONDAY NIGHT INTO TUESDAY. MINOR ACCUMULATIONS ARE POSSIBLE OVER THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582 OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ013-023-025-036-037-045>048-050-051-272115- PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 411 PM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR TONIGHT. SEE WEATHER.GOV/BIS FOR DETAILS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY CONTINUES THROUGH THE SUNDAY AFTERNOON. AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. PERIODS OF HEAVY RAINFALL MAY PRODUCE LOCALIZED RUNOFF PROBLEMS SUNDAY INTO MONDAY. RAIN SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582 OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001>004-009-010-021-022-272115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-MCLEAN- SHERIDAN- 411 PM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. PERIODS OF HEAVY RAINFALL MAY PRODUCE LOCALIZED RUNOFF PROBLEMS SUNDAY INTO MONDAY. RAIN WILL MIX WITH AND CHANGE OVER TO SNOW MONDAY NIGHT AND TUESDAY WITH MINOR ACCUMULATIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582 OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ005-272115- ROLETTE- 411 PM CDT SAT APR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY IS IN EFFECT SUNDAY. SEE WEATHER.GOV/BIS FOR DETAILS. AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. RAIN WILL MIX WITH AND CHANGE OVER TO SNOW MONDAY NIGHT AND TUESDAY WITH MINOR ACCUMULATIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582 OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS KS/JV
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.